MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171090470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the subclavian vein.A 9.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon burst during angioplasty within the normal usable pressure range, requiring replacement with another balloon.The device was removed without any problem.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the subclavian vein.A 9.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon burst during angioplasty within the normal usable pressure range, requiring replacement with another balloon.The device was removed without any problem.There were no patient complications as a result of this event.It was further reported that the 60% stenosed target lesion was located in the mildly tortuous and non calcified lesion and the balloon inflated once under rated burst pressure for 30 seconds.
 
Additional Manufacturer Narrative
Correction for b5 event description.
 
Additional Manufacturer Narrative
Device technical analysis: a visual examination identified that the balloon was not folded, indicating that the balloon had been subjected to positive pressure.The rated burst pressure for this device is 18 atmospheres per mustang specifications.The returned device was received attached to an inflation unit.Positive pressure was applied, at which time deionized (di) water was observed leaking from a pinhole in the balloon material located approximately 4 mm proximal to the distal marker band.A visual examination of the marker bands identified no issues.A visual and tactile examination of the shaft identified no kinks or damage.A visual and tactile examination of the tip identified no damage.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review was performed for the mustang balloon catheter and confirmed that the event of balloon - material rupture was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause of this event was determined to be an adverse event related to the patient condition.There was no reported device interaction, damage, or issue noted until inflation was attempted at the 60% stenosed, mildly tortuous lesion site.This suggests that the patient anatomy and lesion characteristics most likely contributed to the balloon pinhole leak.
 
Event or Problem Description

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24021656
Report Number2124215-2026-01548
Device Sequence Number10591005
Product Code LIT
UDI-Device Identifier08714729793489
UDI-Public(01)08714729793489(17)280422(10)36351215
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171090470
Device Catalogue NumberH74939171090470
Device Lot Number0036351215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/27/2025
02/18/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/26/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale